Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sheaves of noncommutative algebras and the Beilinson-Bernstein equivalence of categories

Authors: T. J. Hodges and S. P. Smith
Journal: Proc. Amer. Math. Soc. 93 (1985), 379-386
MSC: Primary 17B35; Secondary 14A20, 16A63, 22E46, 57S25
MathSciNet review: 773985
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be an irreducible algebraic variety defined over a field $ k$, let $ \mathcal{R}$ be a sheaf of (noncommutative) noetherian $ k$-algebras on $ X$ containing the sheaf of regular functions $ \mathcal{O}$ and let $ R$ be the ring of global sections. We show that under quite reasonable abstract hypotheses (concerning the existence of a faithfully flat overring of $ R$ obtained from the local sections of $ \mathcal{R}$) there is an equivalence between the category of $ R$-modules and the category of sheaves of $ \mathcal{R}$-modules which are quasicoherent as $ \mathcal{O}$-modules. This shows that the equivalence of categories established by Beilinson and Bernstein as the first step in their proof of the KazhdanLusztig conjectures (where $ R$ is a primitive factor ring of the enveloping algebra of a complex semisimple Lie algebra, and $ \mathcal{R}$ is a sheaf of twisted differential operators on a generalised flag variety) is valid for more fundamental reasons than is apparent from their work.

References [Enhancements On Off] (What's this?)

  • [BB] A. Beilinson and J. N. Bernstein, Localisation de $ {\mathbf{g}}$-modules, C. R. Acad. Sci. Sér. A-B 292 (1981), 15-18. MR 610137 (82k:14015)
  • [BG] J. N. Bernstein and S. I. Gelfand, Tensor products of finite and infinite dimensional representations of semi-simple Lie algebras, Compositio Math. 41 (1980), 245-285. MR 581584 (82c:17003)
  • [G] P. Gabriel, Des categories abeliennes, Bull. Soc. Math. France 90 (1962), 323-448. MR 0232821 (38:1144)
  • [H] R. Hartshorne, Algebraic geometry, Graduate Texts in Math., no. 52, Springer-Verlag, New York, 1977. MR 0463157 (57:3116)
  • [HS] T. J. Hodges and S. P. Smith, Differential operators on the flag variety and the Conze embedding (preprint).
  • [JS] A. Joseph and J. T. Stafford, Modules of $ {\mathbf{k}}$-finite vectors over semi-simple Lie algebras, Proc. London Math. Soc. (3) 49 (1984), 361-384. MR 748996 (86a:17004)
  • [St] B. Stenstrom, Rings of quotients, Springer-Verlag, New York, 1975. MR 0389953 (52:10782)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B35, 14A20, 16A63, 22E46, 57S25

Retrieve articles in all journals with MSC: 17B35, 14A20, 16A63, 22E46, 57S25

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society